Hail, Howard
- When
- December 18, 5:10 PM CST
- Where
- Howard County, Nashville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.933, -93.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 18, 3:50 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CST WED DEC 18 2002 IN THE MIDST OF THE EVENT. LIKELY THUNDERSTORMS TONIGHT...WITH SOME POSSIBLY SEVERE WITH POTENTIAL FOR STRONG TORNADOES. TORNADO WATCH IN EFFECT AREA WIDE. UPPER LEVEL DISTURBANCE TAPPING THE INCREASING GULF MOISTURE WILL PRODUCE BANDS OF THUNDERSTORMS...AND WILL CONTINUE INTO THE EVENING. OVERALL AREA WILL SHIFT EASTWARD WITH THE DISTURBANCE AND SURFACE FRONT OVERNIGHT. MAY STILL HAVE LINGERING SEVERE WEATHER AROUND SUNRISE THURSDAY MORNING FOR CENTRAL LOUISIANA. ONCE WE GET RID OF THIS...FAIR WEATHER THROUGH THE WEEKEND. RAIN RETURNS AS ANOTHER UPPER LOW DIGS IN TO SW STATES ON MONDAY AND WILL CONTINUE INTO TUESDAY. WILL GO WITH LIKELY POPS. MEX GUIDANCE HAS SOME FREEZING MIN TEMPS IN THE MIDST OF THIS NEXT RAIN EVENT...BUT WILL NOT GO THAT COLD. 17 PRELIMS... SHV 57/71/39/63/35 7300 MLU 62/70/39/63/32 7600 TXK 53/70/37/62/34 7100 TYR 51/70/38/63/39 6000 LFK 57/71/39/66/40 7200 .SHV...TORNADO WATCH FOR ALL ZONES THROUGH 9 PM...
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED DEC 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATES REGION FOR THIS AFTERNOON THROUGH TONIGHT. WARM AND HUMID GULF AIR ACROSS THE REGION...AND A VIGOROUS STORM SYSTEM SWINGING ACROSS TEXAS TODAY...WILL PROVIDE THE NECESSARY INGREDIENTS TO PRODUCE SEVERE WEATHER TODAY AND TONIGHT. INSTABILITY PARAMETERS AND VERTICAL WIND PROFILES SUGGEST NOT ONLY THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS...BUT ALSO THE POTENTIAL FOR TORNADOES. STORMS WILL INITIATE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THIS AFTERNOON...THEN MOVE EASTWARD ACROSS LOUISIANA...EAST TEXAS...AND SOUTHCENTRAL ARKANSAS OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SEVERE STORMS MAY STILL BE IN PROGRESS OVER THE EASTERN SECTIONS OF NORTH LOUISIANA AND SOUTHERN ARKANSAS EARLY THURSDAY. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT.
ARZ073-LAZ001>006-010>014-017>022-TXZ151-153-166-167-182100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 206 PM CST WED DEC 18 2002 ...A TORNADO WATCH CONTINUES IN EFFECT FOR THE ENTIRE FOUR STATE AREA UNTIL 9 PM THIS EVENING... A DEVELOPING LINE OF SHOWERS AND THUNDERSTORMS...ALONG A LINE FROM NEAR EL DORADO ARKANSAS...SOUTHWEST TO 10 MILES WEST OF MANY LOUISIANA...WAS INCREASING IN INTENSITY. SOME OF THE STRONGER STORMS HAVE BEGUN TO SHOW WEAK ROTATION. PERSONS IN NORTH LOUISIANA...AND EXTREME SOUTH ARKANSAS...SHOULD KEEP INFORMED OF THE PROGRESS AND INTENSITY OF THESE STORMS.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-190300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST WED DEC 18 2002 ...POTENTIAL FOR STRONG TORNADOES THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH IN EFFECT THROUGH 9 PM... THIS IS A POTENTIALLY DANGEROUS SITUATION. A WARM...MOIST...AND RAPIDLY DESTABILIZING AIR MASS COVERS THE FOUR STATE AREA. A VIGOROUS UPPER LEVEL STORM SYSTEM WILL SWING OUT OF WEST TEXAS AND FURTHER DESTABILIZE THE REGION. THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON AND EVENING ALONG A SURFACE BOUNDARY WHICH EXTENDS FROM WESTERN ARKANSAS...THROUGH NORTHEAST TEXAS...TO SOUTHERN TEXAS. FURTHERMORE...THUNDERSTORMS WILL ALSO DEVELOP OUT AHEAD OF THIS BOUNDARY...AS FAR EAST AS CENTRAL LOUISIANA. THE THUNDERSTORMS WILL BE MOVING NORTHEASTWARD AT 40 TO 50 MPH. VERTICAL WIND PROFILES ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG TORNADOES...VERY LARGE HAIL...AND STRONG DAMAGING WIND GUSTS. LATER ON THIS EVENING AND THROUGH THE OVERNIGHT HOURS...THE THUNDERSTORM AREA WILL MOVE EASTWARD ALONG WITH THE UPPER LEVEL DISTURBANCE AND THE SURFACE FRONT. THE SEVERE WEATHER THREAT WILL LIKELY PERSIST THROUGH THE OVERNIGHT HOURS ALONG AND EAST OF THE SURFACE BOUNDARY...WHICH WILL BE LOCATED ACROSS CENTRAL LOUISIANA BY SUNRISE.
The Western Arkansas radar (KSRX), 158 km away, was scanning. The volume nearest the first event began at 23:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321593.